Stochastic stabilization and destabilization

Research output: Contribution to journalArticlepeer-review

188 Citations (Scopus)


It is shown in this paper that any nonlinear systems dot x(t) = f(x(t), t) in Rd can be stabilized by Brownian motion provided |f{hook}(x,t)| ≤ K|x| for some K > 0. On the other hand, this system can also be destabilized by Brownian motion if the dimension d ≥ 2. Similar results are also obtained for any given stochastic differential equation dx(t) = f{hook}(x(t), t) + g(x(t), t) dW(t).

Original languageEnglish
Pages (from-to)279-290
Number of pages12
JournalSystems and Control Letters
Issue number4
Publication statusPublished - 1994


  • almost surely exponential stability
  • Brownian motion
  • nonlinear system
  • Stochastic stabilization and destabilization


Dive into the research topics of 'Stochastic stabilization and destabilization'. Together they form a unique fingerprint.

Cite this